MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned indigo system catrx aspiration catheter (catrx) confirmed the device was fractured at the distal end and revealed stretching at the fracture.Evaluation also revealed that the guidewire lumen was damaged.If the catrx is retracted against resistance during use, damage such as stretching and a subsequent fracture may occur.It was reported that the guidewire was wrapped around the catrx prior to the device becoming fractured and the non-penumbra sheath used during the procedure was kinked.The root cause of this could not be determined; however, this likely contributed to resistance and damage to the guidewire lumen.Further evaluation revealed an additional fracture and kinks on the distal fractured segment.This damage is likely incidental to the reported complaint and may have occurred during removal of the device from the procedure.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal artery using an indigo system catrx aspiration catheter (catrx) and a non-penumbra sheath.It was reported the sheath was already in place prior to the start of the procedure.During the procedure, the physician made one pass in the target location using the catrx.After the pass, the physician was attempting to remove the catrx out from the sheath, but experienced resistance and noticed the sheath had kinked.It was also reported that the guidewire was wrapped around the catrx and the catrx became stuck inside the sheath.While pulling back on the catrx, the physician noticed the distal end of the catrx had fractured in the patient.Therefore, the physician removed the proximal end of the fractured catrx and sheath.The physician inserted a new non-penumbra sheath and used the indigo system lightning aspiration tubing (lightning) and an indigo system aspiration catheter 7 (cat7) to remove the distal fractured portion of the catrx from the patient.The entire fractured catrx was removed and no part of the catrx was left in the patient.The procedure had ended at this point.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22596322
Report Number3005168196-2025-00245
Device Sequence Number4082594
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00015186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale